MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed an undamaged and a functional device.During functional testing, the packing coil lp was able to detach with a demonstration handle without an issue; therefore, the reported complaint could not be confirmed.Further evaluation of the device revealed that the pet lock was undamaged and intact on the pusher assembly; therefore, the reported pet lock damage could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using packing coil lps, penumbra smart coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician placed and detached ruby coil lps in the target vessel using the handle.The physician then advanced a packing coil lp as the last coil into the vessel and made multiple attempts to detach it using a handle; however, the packing coil lp failed to detach.It was also reported that the dark grey portion at the end of the pusher assembly had separated but the packing coil lp would not detach.Therefore, it was removed.The procedure was completed using a new packing coil lp and the same handle.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11898232
Report Number3005168196-2021-01180
Device Sequence Number16490841
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF103083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005